Local elliptic regularity for the Dirichlet fractional Laplacian

Biccari U., Warma M., Zuazua E. Local elliptic regularity for the Dirichlet fractional Laplacian
Advanced Nonlinear Studies 17 (2017), 387-409. DOI: 10.1515/ans-2017-0014

Abstract: We analyze the local elliptic regularity of weak solutions to the Dirichlet problem associated with the fractional Laplacian (-\Delta)^s on an arbitrary bounded open set \Omega\subset\mathbb{R}^N. For 1<p<2, we obtain regularity in the Besov space B^{2s}_{p,2,\textrm{loc}}(\Omega), while for 2\leq p<\infty we show that the solutions belong to W^{2s,p}_{\textrm{loc}}(\Omega). The key tool consists in analyzing carefully the elliptic equation satisfied by the solution locally, after cut-off, to later employ sharp regularity results in the whole space. We do it by two different methods. First working directly in the variational formulation of the elliptic problem and then employing the heat kernel representation of solutions.

   Read Full Paper…

   Read Addendum…